MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP. Z O.O. CENTURY; BATH, HYDRO-MASSAGE

ARJOHUNTLEIGH POLSKA SP. Z O.O. CENTURY; BATH, HYDRO-MASSAGE
Model Number AK61611-US
Medical Device Problem Codes Unintended System Motion (1430); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Fall (1848)
Date of Event 09/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the information received by the arjo technician, the century's bath brackets were installed, but they were facing the wrong direction, which has been corrected.He believe the century tub moved a bit during the incident.Process of analyzing information is ongoing.Additional information will be provided upon conclusion of the investigation.
 
Event or Problem Description
Arjo became aware of an event with a century bath.It was indicated that the bath came off ("bumped out of") the bracket during use with a resident.There were no reported injuries to the resident and unknown minor injuries to the caregiver.Despite many attempts, the circumstances under which the failure occurred were not disclosed by the customer.Based on information received from an arjo technician who attempted to obtain more details, it is known that the floor in the customer's facility is uneven.He informed that the facility staff indicated that the resident was on the alenti bath chair and the caregiver was assisting the resident to get out of the bath chair.At this moment the back wheel of the alenti moved causing the resident to fall onto the caregiver.However, the alenti incident is not the subject of this report and was evaluated under report 3007420694-2022-00169.This report is related to century bath issue reported.
 
Additional Manufacturer Narrative
Process of analyzing information is ongoing.Additional information will be provided upon conclusion of the investigation.
 
Additional Manufacturer Narrative
Arjo received a complaint related to two separate devices.The first information indicated that the arjo century bath came off ("bumped out of") the fixtures during use with a resident.There was no injuries to the resident and unknown minor injuries to the caregiver.Based on this, the complaint was initially assessed as reportable.While gathering additional details to the century related event, arjo received a clarification that the injury that the caregiver sustained is not related to the century bath but to the arjo alenti bath chair.Based on the above, the two separate complaints were registered in the arjo system.This report refers to century bath which moved from the floor fixture.Based on the analysis of post market surveillance data, it was concluded that the complaint related to the century bath is not reportable because this type of event had not caused or contributed to death or serious injury in the past and the potential to result in serious injury or death for the resident or the caregiver if the issue was to recur is unlikely.An arjo technician who attempted to obtain more details on the reported bath failure, stated that the floor in the customer's facility was uneven and the century's bath fixtures were installed, but in the wrong direction.The century instruction for use (ifu; 04.Ak.02_16) includes information the bath must be installed by appropriately trained personnel according to the assembly and installation instructions (06.Ak.02_16).This manual provides instructions (together with supporting graphics) regarding the correct installation of floor fixtures and includes the following information reminds the need to use floor attachments: "to avoid bodily injury, make sure that the bath is mounted to the floor with both fixtures to prevent it from tipping." based on the above, arjo concluded that the likely cause of the event was incorrectly installed floor fixtures, which allowed the tub to move out of the required position.It is suspected that the bath moved during the event with the alenti bath chair (medwatch report number 3007420694-2022-00169 explains the alenti incident).Following the collected information received from the facility the issue with fixtures was corrected.After clarification it was determined that the complaint reported does not meet the reporting criteria and such failures will not be reported in the future.However, arjo will continue monitoring the complaints and report any events in which death and/or serious injury occurred that arjo device contributed to.

Brand Name
CENTURY
Common Device Name
BATH, HYDRO-MASSAGE
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL  PL-62052
Manufacturer (Section G)
ARJOHUNTLEIGH POLSKA SP. Z O.O.
ul. ks. piotra wawrzyniaka 2
komorniki PL-62 052
PL   PL-62052
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key15637937
Report Number3007420694-2022-00170
Device Sequence Number6387157
Product Code ILJ
UDI-Device Identifier05055982701068
UDI-Public(01)05055982701068(11)210806
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberAK61611-US
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2022
Supplement Date Received by Manufacturer09/23/2022
09/23/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/18/2022
12/08/2022
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown